MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR DRILL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR DRILL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204988
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the tip of the drill broke off and was left inside the patient.A backup device was available to complete the procedure with no significant delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: one microraptor drill used for treatment, was not returned for evaluation.Due to product unavailability, conclusions were limited.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Per instructions for use: ¿for single use only.This product is warranted to be free from defects in material and workmanship.Do not reuse.Prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device.¿ instructions for use includes specific instructions, recommendations and precautionary statements for proper use of product.Factors that may affect device performance include: device storage/transit, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Getting entangled up with other instruments or devices.2.Use of other than recommended smith and nephew drill.3.The primary cutting edges of the drill are not sharp or have dings and burrs.4.Stressed product from over torque or loss of axial alignment.5.Inadvertent reuse of single use product.Review of instruction for use documentation confirmed instructions, precautionary statements and recommendations for proper use of product.Complaint history review indicated no similar allegations for the lot number reported.Dhr/batch/lot review did not indicate a condition or product/procedure failure that supported the allegation.Product met specifications upon release to distribution.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.

Brand Name
MICRORAPTOR DRILL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9380814
Report Number1219602-2019-01491
Device Sequence Number10882549
Product Code MAI
UDI-Device Identifier00885556710296
UDI-Public00885556710296
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2023
Device Model Number72204988
Device Catalogue Number72204988
Device Lot Number50760345
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1